MAUDE Adverse Event Report: COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Uncoiled (1659)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a cardiac catheterization, "the wire pulled apart or became uncoiled upon removal; it did not fully break".The needle was already out during the removal attempt.The wire was removed with the catheter.No intervention was required as nothing remained inside of the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.One safe-t-j exchange fixed core wire guide was returned for evaluation.The safety wire and core were not connected at the distal ends.The coil was elongated at the distal end and bends were noted at 37.0 centimeters (cm), 99.0 cm, 121.0 cm, 143.5cm, 149.5 cm and 244.0 cm from the proximal end.The coil began elongating 238.0 cm from the proximal end.A document based investigation evaluation was also)performed.There is no evidence to suggest the product was not made to specifications.The device history record was reviewed and noted 1 non-conformances for a crack coil and related to the device failure.There were no other reported complaints for this lot number.Based on the information provided and results of the investigation a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6508057
Report Number1820334-2017-00818
Device Sequence Number1202480
Product Code DXQ
UDI-Device Identifier00827002005174
UDI-Public(01)00827002005174(17)220228(10)7650280
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-260-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by Manufacturer04/21/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1